Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Mar 9, 2016, 8:42 AM CST for Arkansas County, Desha County, Lincoln County, Arkansas. It took effect at Mar 13, 2016, 12:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2016, 8:42 AM CST (14:42 UTC)
- In effect from
- Mar 13, 2016, 12:00 AM CST
- Expired
- Mar 14, 2016, 1:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Arkansas County, AR, Desha County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Pendleton (PFAA4). The gauge peaked at 28.98 ft at Mar 11, 2016, 11:00 PM CST.
- Action stage
- 30 ft
- Minor stage
- 31 ft
- Moderate stage
- 32 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07265280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:40 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 9, 5:40 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 540 AM CST WED MAR 9 2016 .DISCUSSION... UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... TERMINAL FORECASTS WILL BE DIFFICULT OVER THE NEXT 24 HOURS. FLIGHT CATEGORIES WILL MOSTLY BE MVFR OR LOWER...PERIODICALLY BOUNCING UP TO VFR LEVELS AS HEAVIER SHOWERS CLEAR AND DROPPING AS LOW AS LIFR DURING MORE INTENSE SHOWERS AND THUNDERSTORMS. TRIED TO KEEP THE TAFS SIMPLE INITIALLY...AS OPPOSED TO HAVING NUMEROUS TEMPO GROUPS...AND JUST ADVERTISED PREVAILING MVFR CONDITIONS AND -SHRA WITH AT LEAST VCTS IF NOT A TEMPO FOR -TSRA AT CENTRAL AND SOUTHERN SITES. NORTHERN TERMINALS WILL REMAIN RAIN FREE FOR A FEW MORE HOURS...AND WILL BE JUST ON THE NORTHWESTERN EDGE OF THE HEAVIER PRECIP TODAY. ADDITIONALLY THEY SHOULD BE ON THE COLD SIDE OF A FRONTAL BOUNDARY SO EXPECT TO SEE LOWER CIGS IN GENERAL UP NORTH. && .PREV DISCUSSION... /ISSUED 352 AM CST WED MAR 9 2016/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT THE SHORT OF IT...THE LATEST GUIDANCE SUGGESTS THE AXIS OF HEAVIEST PRECIP WILL END UP SHIFTING SOUTHEAST OF WHERE PREVIOUS FORECASTS HAD ADVERTISED. INSTEAD OF THE HEAVIEST RAIN FALLING OVER WESTERN ARKANSAS...IT NOW APPEARS AREAS CLOSER TO OR SLIGHTLY EAST OF THE I-30 CORRIDOR WILL BE WHERE THE HIGHEST STORM TOTALS WIND UP OCCURRING. FORECAST EVENT TOTALS HAVE NOT CHANGED MUCH...WITH 5-7 INCHES EXPECTED AND LOCALLY HIGHER AMOUNTS POSSIBLE IN THE HEAVY RAIN AXIS. THE LONG OF IT...REGIONAL RADAR AND OBSERVATION TRENDS SHOW A STATIONARY BOUNDARY SITUATED PARALLEL TO AND JUST SOUTH OF THE ARKANSAS/LOUSIANA BORDER EARLY THIS MORNING. RAINFALL RATES AND AMOUNTS HAVE BEEN HEAVIEST OVERNIGHT NEAREST TO THIS BOUNDARY AS A 40-50KT LOW LEVEL JET AIDED IN ASCENT ACROSS IT. GUIDANCE CONTINUES TO SHOW THE HEAVIEST RAINFALL SHIFTING NORTH INTO CENTRAL ARKANSAS TODAY. EXPECT TO SEE WIDESPREAD 1-3 INCH AMOUNTS TODAY AS THE HEAVY RAINS AND ASSOCIATED PRECPITABLE WATER PLUME SURGE NORTH INTO THE STATE. THE HEAVIEST AMOUNTS SHOULD BE ALIGNED ROUGHLY ALONG THE I-30/US-67 CORRIDORS...OR WITHIN ABOUT 40-50 MILES EITHER SIDE. A BIT OF A LULL IN RAINFALL IS EXPECTED LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT NOT ENOUGH TO DROP RAIN CHANCES CONSIDERABLY. THE FORECAST HAS WIDESPREAD +80-90 PERCENT POPS TODAY THROUGH THE END OF THE SHORT TERM PERIOD TO ACCOUNT FOR THE SHIFT IN THE HEAVY RAIN AXIS AND NEW FORECAST AMOUNTS. THAT ABOUT DOES IT FOR THE SHORT TERM PERIOD. NO OTHER SIGNIFICANT CHANGES WERE MADE TO THE GOING FORECAST. LONG TERM...FRIDAY THROUGH TUESDAY NIGHT NOT MANY CHANGES ARE NEEDED TO THE CURRENT LONG TERM FORECAST AS MODELS ARE CONTINUING TO ADVERTISE A VERY UNSETTLED PATTERN THAT WILL LAST RIGHT THROUGH THE WEEKEND. THE CUT OFF UPPER LOW IS ONLY EXPECTED TO DRIFT INTO CENTRAL TEXAS BY THE TIME THE PERIOD BEGINS. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS SEVERAL MORE UPPER WAVES MOVE THROUGH AND INTERACT WITH THE STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN BUT THE AMOUNTS TO NOT APPEAR TO BE A HIGH AS WHAT WILL SEEN IN THE SHORT TERM SECTION OF THE FORECAST. BY LATE SATURDAY INTO SUNDAY...THE UPPER LEVEL LOW IS EXPECTED TO TRANSITION TO MORE OF AN OPEN WAVE...LIFT NORTH/NORTHEASTWARD AND DAMPEN OUT OVER THE OHIO VALLEY...AS THE SOUTHEAST RIDGE FINALLY DEAMPLIFIES. RAIN WILL DIMINISH...BUT WILL REMAIN IN THE FORECAST THROUGH SUNDAY...AS A SMALL BUT POTENT UPPER LOW MOVES DOWN OUT OF THE ROCKIES AND GIVES THE MEANDERING SURFACE BOUNDARY A PUSH EAST OF THE REGION. BY MONDAY...THE UPPER FLOW WILL FLATTEN OUT...AND SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION. THIS LULL WILL LIKELY NOT LAST MUCH BEYOND THE END OF THE PERIOD...AS THE OVERALL PATTERN REMAINS AMPLIFIED AND ACTIVE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 61 65 54 / 90 90 90 70 CAMDEN AR 72 64 71 60 / 100 90 90 80 HARRISON AR 66 55 62 50 / 90 90 80 60 HOT SPRINGS AR 69 62 67 57 / 100 90 90 80 LITTLE ROCK AR 70 62 68 58 / 100 90 90 80 MONTICELLO AR 74 65 72 63 / 100 90 90 80 MOUNT IDA AR 68 60 65 56 / 100 90 90 80 MOUNTAIN HOME AR 68 58 64 50 / 90 90 80 70 NEWPORT AR 69 61 67 54 / 90 90 90 80 PINE BLUFF AR 72 64 70 60 / 100 90 90 80 RUSSELLVILLE AR 68 60 65 55 / 90 90 90 70 SEARCY AR 69 62 66 56 / 90 90 90 80 STUTTGART AR 71 64 69 59 / 100 90 90 80 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && AVIATION...64
Hazardous weather outlook, Mar 9, 5:00 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED MAR 9 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT AS A STRONG DISTURBANCE KICKS OF OUT THE VERY SLOW MOVING UPPER LEVEL LOW TED NOW LOCATED IN THE SOUTHERN PART OF MEXICO. THE HEAVIEST OF THE PRECIPITATION WILL BE OVER THE SOUTHEAST PART OF THE STATE WHERE SEVERAL INCHES OF RAIN HAS ALREADY FALLEN. WITH ANY ADDITIONAL RAIN EXPECTED...THE FLASH FLOOD POTENTIAL WILL REMAIN HIGH. EVEN WITH THE HIGHEST AMOUNTS EXPECTED TO FALL OVER THE SOUTHEAST THROUGH TONIGHT...SEVERAL INCHES OF RAIN WILL BE POSSIBLE ACROSS THE REMAINDER OF THE FORECAST AREA. MUCH OF IT WILL FALL ONTO SOIL THAT IS ALREADY SATURATED FROM PREVIOUS RAIN WITH FLASH FLOODING REMAINING POSSIBLE. AS SUCH...THE FLASH FLOOD WATCH WILL CONTINUE. WHILE SOME THUNDERSTORMS ARE EXPECTED...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS SYSTEM WILL DRIFT VERY SLOWLY TO THE EAST AND REMAIN IN THE VICINITY THROUGH MUCH OF THE WEEKEND. PERIODS OF RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY BEFORE THE SYSTEM FINALLY EXITS THE REGION. AS SUCH...THE THREAT FOR HEAVY RAIN WILL CONTINUE. THERE REMAINS A CHANCE OF STRONG STORMS MAINLY OVER SOUTHERN ARKANSAS BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. FLASH FLOODING AND RIVER FLOODING POTENTIAL WILL BE THE GREATEST THREAT. THERE REMAINS SOME UNCERTAINTY IN THE EXACT TIMING...THE LOCATION AND AMOUNTS OF RAINFALL. THESE ELEMENTS WILL CONTINUE TO BE FINE TUNED AND ADJUSTMENTS WILL BE MADE. RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN AND ANY FLOODING ARE WELCOME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:12 PM CST | Special Weather Statement | LZK | Independence, Jackson, White | 48 min |
| Mar 8, 7:56 PM CST | River Flood Advisory | LZK | Yell | 36 hr |
| Mar 8, 8:42 PM CST | River Flood Advisory | LZK | Pulaski | 36 hr |
| Mar 8, 10:57 PM CST | Special Weather Statement | LZK | Ouachita | 33 min |
| Mar 9, 12:34 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 1 more | 6 hr |
| Mar 9, 12:44 AM CST | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 6 hr |
| Mar 9, 6:26 AM CST | River Flood Warning | LZK | Ashley, Bradley, Cleveland, Drew | 8 days |
| Mar 9, 10:20 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Drew and 4 more | 6 hr |
| Mar 9, 11:32 AM CST | River Flood Advisory | LZK | Clay | 36 hr |
| Mar 9, 11:43 AM CST | Flash Flood Warning | LZK | Monroe, Prairie, Woodruff | 11 hr |
| Mar 9, 11:52 AM CST | River Flood Warning | LZK | Fulton, Sharp | 3 days |
| Mar 9, 11:52 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 4 days |
| Mar 9, 11:53 AM CST | River Flood Warning | LZK | Randolph | 66 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Independence, Jackson | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Prairie, White, Woodruff | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Prairie | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Arkansas, Monroe | 40 days |
| Mar 9, 1:12 PM CST | River Flood Warning | LZK | White | 4 days |
| Mar 9, 1:17 PM CST | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Mar 9, 3:50 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more | 6 hr |
| Mar 9, 3:57 PM CST | Flash Flood Warning | LZK | Clark, Grant, Hot Spring, Pike | 6 hr |
| Mar 9, 4:17 PM CST | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 6 hr |
| Mar 9, 5:28 PM CST | Special Weather Statement | LZK | Desha | 32 min |
Nearby
River Flood Warnings in Arkansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.